Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2009, 3:34 PM EDT for 4 counties in Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2009, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 9, 2009, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Juniata County, PA, Northumberland County, PA, Perry County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 091934
SVRCTP
PAC043-067-097-099-092015-
/O.NEW.KCTP.SV.W.0049.090609T1934Z-090609T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT TUE JUN 9 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILLERSBURG TO 11 MILES
NORTHWEST OF MILLERSBURG...AND MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELIZABETHVILLE AND MONTGOMERY FERRY AROUND 415 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22.
LAT...LON 4047 7668 4040 7666 4032 7705 4063 7720
4066 7701 4064 7701 4065 7696 4064 7694
4068 7689 4068 7684 4063 7666 4056 7654
TIME...MOT...LOC 1934Z 326DEG 7KT 4061 7692 4061 7715
$$
FORECASTER: MARTIN/GARTNER/GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:35 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 9, 1:35 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT TUE JUN 9 2009 .SYNOPSIS... WARM HUMID AIR AND A COLD FRONT WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. THE FRONT WILL STALL NEARBY KEEPING US UNSETTLED INTO FRIDAY BEFORE DRIER AIR RETURNS FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT NOW INTO FAR NW COS. TIMING LOOKS LIKE IT WILL BE THROUGH KUNV/KJST BY 17Z. BUT THE FRONT LOOKS LIKE IT WILL DRAG IT/S FEET ACROSS THE SRN TIER AND SLOW AS IT GETS INTO THE EAST. LOWER CLOUDS TRYING TO SCOUR OUT OVER REST OF AREA...AND SUCCEEDING OVER THE SERN HALF. THIS IS THE SPOT TO CONCENTRATE ON TODAY...AS PROGGED CAPES TREMENDOUS /2K-3K J/ AND SOME LLVL HELICITY STILL APPARENT IN THE CURRENT OBS/ANALYSIS. SPC CONTINUES SLIGHT RISK AS WELL...FOR THESE VERY GOOD REASONS. ONLY DRAWBACK TO CONVECTION - AND THESE WOULD MAINLY BE FOR THE CENTRAL COS - WOULD BE FOR THE FRONT TO PASS THROUGH BEFORE PEAK HEATING...AS WELL AS CURRENT CLOUD COVER...AND A SLIGHT MID-LVL WARM NOSE TO ALL HELP SUPPRESS CONVECTION LOCALLY. AGAIN...SUNSHINE IN THE SE SHOULD HELP US REALIZE SOME HUGE CAPES IN THAT AREA. SHEAR MOD...BUT MAINLY IN LLVLS DUE TO LIGHT/NIL SFC WINDS AND DEWPOINT BNDRY/WARM FRONT INVOF KMDT/KIPT. THIS COULD ALLOW SOME SUPERCELLS AND A LOW RISK FOR TORS. && .SHORT TERM /WEDNESDAY/... ONGOING EVE CONVECTION SHUD LINGER THRU 03-06Z ACROSS EASTERN PORTIONS OF CWFA...AS COLD FRONT SLOWLY SLIDES EAST. THEN IT APPEARS FRONTAL BNDRY STRETCHES OUT W-E AS A QUASI-STATIONARY BNDRY FROM SOUTHERN IN EAST THRU NORTHERN VA. WEAK SFC RIDGE SHUD SLIDE OVERHEAD...PROVIDING A GRADUAL EROSION OF CLOUDS. DEW PTS SHUD HOLD IN THE 50S FOR CENTRAL/SOUTHERN PORTIONS OF CWFA...POSSIBLY LEADING TO PATCHY FOG. KEY WILL BE HOW QUICKLY CLOUDS DEPART. LOWS WILL BE IN THE MID/UPPER 40S ACROSS THE NW CWFA...LOW/MID 50S CENTRAL...UPPER 50S TO ARND 60 FOR LOWER SUSQ-VALLEY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... THE FRONT IS PROGGED TO STALL JUST SOUTH OF THE AREA LAYING A PATHWAY FOR AT LEAST A COUPLE OF NEW WAVES OF LOW PRESSURE TO RIPPLE ALONG...WITH LATEST TIMING SUGGESTING A RETURN OF SHOWERS/STORMS BY LATER WEDNESDAY AND LASTING INTO FRIDAY. EXACTLY WHERE AT LEAST THE LEAD WAVE OF LOW PRESSURE WILL TRACK IS PROBLEMATIC WITH SHORT TERM GUIDANCE ALL OVER THE PLACE BY EARLY THURSDAY. THE NAM LOOKS LIKE WINTER TRACKING THE LOW DOWN THE ST LAWRENCE RIVER VALLEY IMPLYING A WARM HUMID DAY WITH A STRONG FRONT PLOWING INTO SOME FAIRLY IMPRESSIVE CAPES...IN EXCESS OF 1000J OVER MUCH OF SERN PA. THE GFS TAKES THE LOW RIGHT THRU CENTRAL PA JUST SOUTH OF I80...LIMITING THE INSTABILITY GREATLY. THE GEM TAKES A LOW CLOSER THE DELMARVA WHILE THE ECMWF HAS A WAVE CLOSE THE THE NAM POSITION...BUT FAR WEAKER. THE NEW GEFS IS SOMEWHERE BETWEEN THE NAM AND THE GFS...AND THE SREF SHOWS A VERY WEAK WAVY FRONT SOMEWHERE OVER PA/NY...BUT WITH GREAT UNCERTAINTY ILLUSTRATED FROM NE PA UP INTO SERN CANADA. SO AT THIS STAGE THURSDAY LOOKS LIKE ANOTHER STORMY...POTENTIALLY SEVERE DAY...WITH CONVECTION POSSIBLY LINGERING INTO FRIDAY. THE WEEKEND SHOULD IMPROVE INITIALLY BUT SHOWERS WILL ONCE AGAIN BE POSSIBLE BY SUNDAY AND MONDAY AS THE UPPER FLOW IS FCST TO AMPLIFY AND A TROF GETS ESTABLISHED OVER THE NERN US. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AREA OF TSRA MOVING ACORSS SOUTHERN PA AT THIS TIME. TIMED ARRIVAL OF CONVECTION ACROSS SOUTHERN TAF SITES AND LEFT NORTHERN SITES WITH PERSISTENCE AS FRONT HAS PASSED OR IS PASSING. BY LATE AFTERNOON...FRONT WILL CLEAR TAF SITES SO IMPROVED CONDITIONS WERE FORECAST EXCEPT FOR BREEZY NORTHWEST WINDS. BY 10/00Z...DURNAL COMPONENT WILL DIMINISH AND WINDS WILL DECREASE. PATCHY FOG IS POSSBLE WITH MOIST LOW LEVELS AROUND SUNRISE SO ADDED A TEMPO FOR MVFR VISIBILITIES OVERNIGHT. OUTLOOK... WED...EARLY FOG...THEN VFR. THU...MVFR SHRA/TSRA. FRI/SAT...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...DANGELO/BEACHLER SHORT TERM...BEACHLER LONG TERM...LACORTE AVIATION...DANGELO/TYBURSKI
Hazardous weather outlook, Jun 9, 1:44 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 144 PM EDT TUE JUN 9 2009 PAZ004>006-010-011-017-101745- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 144 PM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE IS A CHANCE SOME COULD BECOME LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-101745- CAMBRIA-SOMERSET- 144 PM EDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...AND SOME WILL BECOME LOCALLY SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE IS A CHANCE SOME COULD BECOME LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-101745- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 144 PM EDT TUE JUN 9 2009 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY. THERE IS A CHANCE SOME COULD BECOME LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Jun 9, 11:47 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1147 AM EDT TUE JUN 9 2009
PAZ033-091630-
SOMERSET PA-
1147 AM EDT TUE JUN 9 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SOMERSET COUNTY...
AT 1146 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JENNERS...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ACOSTA AROUND NOON...STOYSTOWN AROUND 1210
PM...STOYSTOWN AROUND 1220 PM AND CENTRAL CITY AROUND 1230 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 128.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30 FROM THE
WESTMORELAND COUNTY LINE TO EAST OF INDIAN LAKE...ROUTE 219 FROM
SOMERSET TO THE JUNCTION OF ROUTE 30.
LAT...LON 4004 7925 4011 7924 4012 7919 4016 7917
4022 7912 4022 7872 3995 7879
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jun 9, 12:01 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1201 PM EDT TUE JUN 9 2009
PAZ036-056-057-063>065-091800-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-PERRY PA-YORK PA-
1201 PM EDT TUE JUN 9 2009
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...NORTHEASTERN
FRANKLIN...NORTHERN ADAMS...NORTHWESTERN YORK...PERRY AND WESTERN
DAUPHIN COUNTIES...
AT 1257 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
NORTH OF CARLISLE TO 9 MILES WEST OF CARLISLE...SOUTHWARD TO
CHAMBERSBURG...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...TORRENTIAL RAIN WILL FALL...CAUSING PONDING OF WATER
ON ROADS.
THESE STORMS WILL BE NEAR BLOSERVILLE...AND FAYETTEVILLE AROUND 105
PM...SHERMANSDALE AROUND 110 PM...WALNUT BOTTOM AROUND 115
PM...DUNCANNON AROUND 120 PM...AMITY HALL...AND CARLISLE SPRINGS
AROUND 125 PM...AND MILLERSBURG AROUND 130 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 242...I-81 BETWEEN
MILE MARKERS 13 AND 67...I-83 BETWEEN MILE MARKERS 39 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE
209...ROUTE 322/22...STATE ROAD 94.
LAT...LON 3989 7774 4018 7779 4020 7778 4046 7739
4062 7688 3992 7687
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jun 9, 12:32 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT TUE JUN 9 2009
PAZ033-091715-
SOMERSET PA-
1232 PM EDT TUE JUN 9 2009
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SOMERSET
COUNTY...
AT 1227 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
CONNELLSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS
AS THEY MOVE EAST. IN ADDITION...TORRENTIAL RAIN WILL CAUSE
PONDING OF WATER ON ROADS.
STORMS WILL BE NEAR SEVEN SPRINGS AROUND 1255 PM AND SOMERSET AROUND
115 PM.
THUNDERSTORMS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE
MARKERS 100 AND 113...AND ROUTE 219.
LAT...LON 3996 7936 4001 7933 4008 7928 4010 7925
4011 7924 4013 7904 3988 7903 3989 7941
3991 7941
EXPERIMENTAL
FORECASTER: MARTINLocal storm report, Jun 9, 2:15 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL DUNCANNON 40.40N 77.03W
06/09/2009 E1.00 INCH PERRY PA TRAINED SPOTTER
QUARTER SIZE HAIL IN DUNCANNON.
0148 PM HAIL 2 S DUNCANNON 40.37N 77.03W
06/09/2009 E0.75 INCH PERRY PA EMERGENCY MNGR
PENNY SIZE HAIL SOUTH OF DUNCANNON.
0200 PM HAIL 1 N HARRISBURG 40.29N 76.88W
06/09/2009 E0.88 INCH DAUPHIN PA BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL REPORTED BY WHTM TV
0212 PM HAIL 1 E HARRISBURG 40.28N 76.87W
06/09/2009 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
HAIL BETWEEN NICKEL AND QUARTER SIZED JUST EAST OF
HARRISBURG
&&
ARTLocal storm report, Jun 9, 2:46 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL DUNCANNON 40.40N 77.03W
06/09/2009 E1.00 INCH PERRY PA TRAINED SPOTTER
QUARTER SIZE HAIL IN DUNCANNON.
0141 PM HAIL DUNCANNON 40.40N 77.03W
06/09/2009 E1.00 INCH PERRY PA TRAINED SPOTTER
QUARTER SIZED HAIL NEAR DUNCANNON
0148 PM HAIL 2 S DUNCANNON 40.37N 77.03W
06/09/2009 E0.75 INCH PERRY PA EMERGENCY MNGR
PENNY SIZE HAIL SOUTH OF DUNCANNON.
0200 PM HAIL 1 N HARRISBURG 40.29N 76.88W
06/09/2009 E0.88 INCH DAUPHIN PA BROADCAST MEDIA
PENNY TO NICKEL SIZED HAIL REPORTED BY WHTM TV
0212 PM HAIL 1 E HARRISBURG 40.28N 76.87W
06/09/2009 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
HAIL BETWEEN NICKEL AND QUARTER SIZED JUST EAST OF
HARRISBURG
0212 PM HAIL HARRISBURG 40.28N 76.88W
06/09/2009 E0.75 INCH DAUPHIN PA TRAINED SPOTTER
PENNY SIZED HAIL NEAR HARRISBURG
0215 PM HAIL LEWISBERRY 40.14N 76.86W
06/09/2009 E0.88 INCH YORK PA TRAINED SPOTTER
NICKEL SIZED HAIL NEAR LEWISBERRY
0215 PM HAIL 3 NW GAP 40.02N 76.06W
06/09/2009 E1.25 INCH LANCASTER PA TRAINED SPOTTER
HAIL NICKEL, QUARTER, AND HALF DOLLAR SIZE IN KINZERS
0220 PM HAIL HARRISBURG 40.28N 76.88W
06/09/2009 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
QUARTER SIZED HAIL NEAR HARRISBURG
0221 PM HAIL ENOLA 40.29N 76.94W
06/09/2009 E0.75 INCH CUMBERLAND PA TRAINED SPOTTER
PENNY SIZED HAIL NEAR ENOLA
0226 PM HAIL GAP 39.99N 76.02W
06/09/2009 E0.88 INCH LANCASTER PA TRAINED SPOTTER
NICKEL SIZED HAIL NEAR GAP
0230 PM HAIL MIDDLETOWN 40.20N 76.73W
06/09/2009 E0.88 INCH DAUPHIN PA TRAINED SPOTTER
NICKEL HAIL NEAR MIDDLETOWN
&&
ARTSpecial weather statement, Jun 9, 3:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE JUN 9 2009
PAZ033-092000-
SOMERSET PA-
323 PM EDT TUE JUN 9 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SOMERSET COUNTY...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MCCHESNEYTOWN-LOYA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR JENNERSTOWN AROUND 350 PM AND BOSWELL AROUND
400 PM.
LAT...LON 4016 7917 4029 7906 4029 7898 4026 7890
4024 7889 4024 7885 4004 7898 4013 7918
EXPERIMENTAL
FORECASTER: KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:20 PM EDT | Special Weather Statement | CTP | Lebanon | 40 min |
| Jun 9, 3:11 AM EDT | Special Weather Statement | CTP | Huntingdon, Juniata, Mifflin, Snyder | 64 min |
| Jun 9, 4:40 AM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 65 min |
| Jun 9, 5:09 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill | 66 min |
| Jun 9, 6:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 9, 11:47 AM EDT | Special Weather Statement | CTP | Somerset | 43 min |
| Jun 9, 12:01 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Perry | 119 min |
| Jun 9, 12:32 PM EDT | Special Weather Statement | CTP | Somerset | 43 min |
| Jun 9, 1:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 42 min |
| Jun 9, 1:19 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 41 min |
| Jun 9, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 63 min |
| Jun 9, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 56 min |
| Jun 9, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 66 min |
| Jun 9, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 60 min |
| Jun 9, 2:07 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| Jun 9, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 44 min |
| Jun 9, 2:27 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jun 9, 2:31 PM EDT | Areal Flood Advisory | CTP | Cumberland | 3 hr |
| Jun 9, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 9, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Perry, York | 64 min |
| Jun 9, 2:50 PM EDT | Tornado Warning | CTP | Lancaster | 25 min |
| Jun 9, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 63 min |
| Jun 9, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 33 min |
| Jun 9, 3:20 PM EDT | Areal Flood Advisory | CTP | Franklin | 3 hr |
| Jun 9, 3:23 PM EDT | Special Weather Statement | CTP | Somerset | 37 min |
| Jun 9, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 37 min |
| Jun 9, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 62 min |
| Jun 9, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 49 min |
| Jun 9, 3:55 PM EDT | Areal Flood Advisory | CTP | Adams, Franklin | 3 hr |
| Jun 9, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 49 min |
| Jun 9, 4:17 PM EDT | Special Weather Statement | CTP | Dauphin | 28 min |
| Jun 9, 4:29 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 9, 4:30 PM EDT | Special Weather Statement | CTP | Bedford | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.